Worst fungal yeast infection and diarrhoea after wisdom tooth extraction - can i take fluconazole with amoxycillin?

Worst thrush ever - walking is very uncomfortable. Never had such a severe case. Very bad diarrhoea today, totally dehydrated and worn out. Not had it so bad since the gluten-eating days.

The tooth was extracted Tues, still oozing. Taking probiotics with amoxy but still suffering.

The fluconazole says do NOT take if you have diarrhoea - please offer advice? I'm in agony. Shall i take it anyway? Or wait till tomor when hopefully the diarrhoea has eased off?

5 Replies

oldestnewest
  • Not a medical opinion.

    But - take the thrush treatment now. I cant think of anything worse. If you have to ditch the amoxycillin so be it.

  • I think it would be a bad idea to stop the antibiotics. If you do, you risk the infection getting worse and causing further, more serious, problems. Stopping before the course is finished can result in resistant bacteria too, which is why it always says to complete the course. Of course, if you have an allergic reaction of any kind, even mild, you should see your doctor straight away and they may change it for something else. You might want to talk to your GP about this if it is possible.

    If you can get to a chemist today, you may be able to ask the pharmacist your question. They are usually very good and sometimes better than the doctors at knowing whether you should take something.

    I hope you feel better soon

    Carolyn x

  • I don't engage with my useless nhs gp. Couldnt go anywhere due to diarrhoea. The amoxy is because i have chronic neutropaenia so am at high risk of infection. Plus there was an infection deep under the root canal going into the bone so it had to be 'filed down'

    I think i'll hold out till tomor and take the fluconzole, hopefully the diarrhoea has cleared :-(

  • Your local pharmacist probably knows more than your GP anyway :) Hope you feel better soon!

  • as antibiotics can give you yeast/thrush I would try to keep on with the antibiotics, finish the course (does it finish at some point? you say you take it for neutropenia? is this long term?) then 5 days after finishing antibiotics do the fluclonazole.

    easier said then done I know :(

You may also like...